Alert archive / Nebraska / Wind Advisories in 2011
Wind Advisory 10, NWS Omaha, NE
NWS Omaha, NE issued this wind advisory at May 4, 2011, 11:47 AM CDT for 23 counties in Nebraska; 8 counties in Iowa. It took effect at May 4, 2011, 12:00 PM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 4, 2011, 11:47 AM CDT (16:47 UTC)
- In effect from
- May 4, 2011, 12:00 PM CDT
- Expired
- May 4, 2011, 6:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Omaha, NE
All 31 counties
Fremont County, IA, Harrison County, IA, Mills County, IA, Monona County, IA, Montgomery County, IA, Page County, IA, Pottawattamie County, IA, Shelby County, IA, Burt County, NE, Butler County, NE, Cass County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Douglas County, NE, Gage County, NE, Jefferson County, NE, Johnson County, NE, Lancaster County, NE, Nemaha County, NE, Otoe County, NE, Pawnee County, NE, Richardson County, NE, Saline County, NE, Sarpy County, NE, Saunders County, NE, Seward County, NE, Stanton County, NE, Thurston County, NE, Washington County, NE, Wayne County, NE
The radar
The Omaha radar (KOAX), 22 km from the middle of the area, began a volume at 16:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 4.8 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2248 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 193 m²/s²
- 0-3 km storm-relative helicity
- 335 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
008 WWUS73 KOAX 041647 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1147 AM CDT WED MAY 4 2011 ...STRONG WINDS ACROSS MUCH OF EASTERN NEBRASKA AND SOUTHWEST IOWA THIS AFTERNOON... .LOW PRESSURE ACROSS CENTRAL NEBRASKA AND HIGH PRESSURE OVER THE MID MISSISSIPPI VALLEY WILL RESULT IN STRONG SOUTHEAST WINDS FOR THE AREA THIS AFTERNOON. WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS OVER 40 MPH CAN BE EXPECTED. IAZ043-055-056-069-079-080-090-091-NEZ015-018-032>034-043>045- 050>053-065>068-078-088>093-042300- /O.NEW.KOAX.WI.Y.0010.110504T1700Z-110504T2300Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-THURSTON-WAYNE-STANTON-CUMING-BURT-COLFAX-DODGE-WASHINGTON- BUTLER-SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN... COUNCIL BLUFFS...GLENWOOD...RED OAK...SIDNEY...CLARINDA... PENDER...WAYNE...STANTON...WEST POINT...TEKAMAH...SCHUYLER... FREMONT...BLAIR...DAVID CITY...WAHOO...OMAHA...BELLEVUE... SEWARD...LINCOLN...PLATTSMOUTH...NEBRASKA CITY...CRETE... FAIRBURY...BEATRICE...TECUMSEH...AUBURN...PAWNEE CITY... FALLS CITY 1147 AM CDT WED MAY 4 2011 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS EVENING. * TIMING...STRONG SOUTHEAST WINDS WILL PREVAIL ACROSS THE AREA THIS AFTERNOON. * WINDS...SPEEDS OF 25 TO 35 MPH WITH GUSTS OF 40 TO 45 MPH CAN BE EXPECTED. * IMPACTS...THE STRONG WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS...ESPECIALLY ON EAST WEST ROADS. UNSECURED PATIO AND OUTDOOR OBJECTS WILL ALSO HAVE A TENDENCY TO BLOW AWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ FOBERT
1 follow-up statement
089 WWUS73 KOAX 042252 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 552 PM CDT WED MAY 4 2011 IAZ043-055-056-069-079-080-090-091-NEZ015-018-032>034-043>045- 050>053-065>068-078-088>093-050000- /O.EXP.KOAX.WI.Y.0010.000000T0000Z-110504T2300Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-THURSTON-WAYNE-STANTON-CUMING-BURT-COLFAX-DODGE-WASHINGTON- BUTLER-SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN... COUNCIL BLUFFS...GLENWOOD...RED OAK...SIDNEY...CLARINDA... PENDER...WAYNE...STANTON...WEST POINT...TEKAMAH...SCHUYLER... FREMONT...BLAIR...DAVID CITY...WAHOO...OMAHA...BELLEVUE... SEWARD...LINCOLN...PLATTSMOUTH...NEBRASKA CITY...CRETE... FAIRBURY...BEATRICE...TECUMSEH...AUBURN...PAWNEE CITY... FALLS CITY 552 PM CDT WED MAY 4 2011 ...WIND ADVISORY WILL EXPIRE AT 6 PM CDT THIS EVENING... THE WIND ADVISORY WHICH WAS IN EFFECT WILL BE ALLOWED TO EXPIRE AT 6 PM CDT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at May 4, 3:19 AM CDT, 8 hours 28 minutes earlier.
Area forecast discussion, May 4, 3:19 AM CDT, 8 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 319 AM CDT WED MAY 4 2011 .DISCUSSION... QUIET WEATHER AND DRY AIRMASS REMAINS IN PLACE...THOUGH PATTERN BECOMES MORE ACTIVE FOR THE REST OF THE WEEK AND INTO THE WEEKEND. SUBJECTIVE 00Z UPPER AIR ANALYSIS INDICATES WAVY UPPER-LEVEL PATTERN...WITH TROUGH ACROSS THE ROCKIES...RIDGE ACROSS THE CENTRAL PLAINS...AND TROUGH OVER THE GREAT LAKES/MISSISSIPPI RIVER VALLEY. AREA RAOBS INDICATE DRY AIRMASS IS STILL ENTRENCHED OVER THE PLAINS...THOUGH TEMPERATURES ARE MODERATING IN WAKE OF THE 850MB RIDGE AXIS EXTENDING FROM MN TO TX. 07Z SURFACE ANALYSIS INDICATES DOUBLE LOW CENTERS...ONE IN WESTERN SD AND THE OTHER IN EASTERN CO...WITH TIGHTENING PRESSURE GRADIENT ACROSS THE PLAINS AS WELL AS INCREASING MID-LEVEL CLOUDS AROUND 10KFT. MAIN FORECAST CONCERNS ARE SHOWER/THUNDER POTENTIAL WITH FRONTAL PASSAGE TONIGHT...THEN INTERMITTENT CHANCES FOR SHOWERS OR THUNDERSTORMS THROUGH THE WEEKEND. THINK MOST OF TODAY WILL BE DRY AS MOISTURE IS MEAGER AND FORCING IS AWAY TO THE WEST/NORTHWEST. POTENT UPPER-LEVEL WAVE SHOULD EVENTUALLY CREATE ENOUGH FORCING TO OVERCOME THE MOISTURE DEFICIT AND ALLOW SHOWERS/THUNDER TO DEVELOP. PROGS DO INDICATE SOME INSTABILITY...BUT KEPT THUNDER TO ISOLATED MENTION AS LACK OF MOISTURE WILL IMPEDE INSTABILITY. AFTER MIDNIGHT...INSTABILITY WEAKENS ENOUGH TO KEEP THUNDER OUT OF THE GRIDS...THOUGH SHOWER COVERAGE SHOULD INCREASE THROUGH THE NIGHT AS THE COLD FRONT MOVES THROUGH. OVERALL...EXPECT LIGHT PRECIP AMOUNTS AND STILL HAVE SOME CONCERNS ABOUT COVERAGE...BOTH DUE TO DRY AIRMASS IN PLACE...AND HAVE REMAINED FAIRLY CONSERVATIVE WITH POPS. DID BUMP UP TEMPS A BIT FOR TODAY GIVEN STRONG SOUTHERLY FLOW THAT WILL PROVIDE GOOD MIXING...AS WELL AS DRY AIRMASS THAT WILL BE CONDUCIVE TO STRONGER WARMING. UPPER-LEVEL TROUGH CONTINUES TO MOVE ACROSS THE NORTHERN PLAINS INTO THE GREAT LAKES ON THURSDAY. TEMPS WILL BE A BIT COOLER THAN TODAY...BUT STILL SHOULD BE ENOUGH MIXING TO BE WELL INTO THE 60S. DID CONTINUE SLIGHT CHANCE FOR SHOWERS IN THE AFTERNOON AS POCKET OF HIGHER LAPSE RATES/UPPER-LEVEL COLD AIR FOLLOWS THE TROUGH...THOUGH DID REMOVE THUNDER. ALSO BUMPED UP CLOUDS. AGAIN...LACK OF MOISTURE IS THE MOST LIKELY LIMITING FACTOR...AND MIGHT LIMIT ANY SHOWERS TO JUST SPRINKLES. ANY SHOWERS SHOULD DIE AWAY QUICKLY ON THURSDAY EVENING...WITH A QUIET AND COOL THURSDAY NIGHT...AND NUDGED TEMPS DOWNWARD A COUPLE OF DEGREES. RETURN TO STRONG SOUTHERLY FLOW AHEAD OF NEXT FRONT...ALONG WITH MID-LEVEL WARM AIR ADVECTION...SHOULD ALLOW STRONG WARMING ON FRIDAY...AND HAVE PUSHED TEMPS WELL INTO THE 70S ACROSS THE AREA. AGAIN...MOISTURE REMAINS LIMITED AS A HIGH LINGERS OVER THE NORTHERN GULF OF MEXICO...THOUGH MOISTURE WILL BE INCREASING THROUGH THE DAY ON FRIDAY. KEPT A SLIGHT CHANCE OF SHOWERS/THUNDERSTORMS IN THE EASTERN CWA ON FRIDAY AFTERNOON JUST AHEAD OF THE NEXT SURFACE LOW MOVING ACROSS THE CWA...BUT HAVE FOLLOWED THE FASTER ECMWF SOLUTIONS THAT PUSH CONVECTION WELL OFF TO THE EAST/SOUTHEAST ON FRIDAY EVENING...AND KEPT THE CWA DRY FOR THE EVENING AND OVERNIGHT. && .AVIATION... TAF SITES KOFK/KOMA/KLNK 06Z TAFS SOUTHEAST WINDS AHEAD OF A COLD FRONT WILL BE THE INITIAL AVIATION CONCERN...AROUND 12KT AT OFK EARLY THIS MORNING WITH GUSTS UP TO 18KTS. WINDS SHOULD INCREASE AT ALL TAF SITES BY 14Z TO AROUND 18KTS WITH GUSTS TO 26-30KTS THROUGH 05/02Z. OTHERWISE...VFR CONDITIONS PREVAIL. COLD FRONT IS FORECAST TO ARRIVE AT KOFK BY 23Z WITH A WIND SHIFT TO THE NORTHWEST...AND ALSO A CHANCE FOR SHOWERS AND THUNDERSTORMS. FRONTAL PASSAGE NEAR KOMA/KLNK BY 05/02Z. HAD SOME DOUBT WHETHER CONVECTION WOULD MAKE IT AS FAR SOUTH AS LINCOLN... THUS LEFT MENTION OUT OF THE FORECAST AT THIS TIME. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && MAYES/DEWALD
Hazardous weather outlook, May 4, 4:40 AM CDT, 7 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 440 AM CDT WED MAY 4 2011 IAZ043-055-056-069-080-091-NEZ011-012-015>018-030>034-042>045- 050>053-065-066-078-088>090-092-042345- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MONTGOMERY-PAGE-KNOX-CEDAR- THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-CUMING-BURT- PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY- SEWARD-LANCASTER-SALINE-JEFFERSON-GAGE-JOHNSON-PAWNEE- 440 AM CDT WED MAY 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL MOVE INTO THE AREA LATE WEDNESDAY...BRINGING A CHANCE FOR A FEW RUMBLES OF THUNDER THIS EVENING. SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FEW THUNDERSTORMS ARE POSSIBLE ON FRIDAY AFTERNOON AND EVENING...ESPECIALLY ALONG AND EAST OF THE MISSOURI RIVER. TA CHANCE OF THUNDERSTORMS RETURNS ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. IAZ079-090-NEZ067-068-091-093-042345- MILLS-FREMONT-CASS-OTOE-NEMAHA-RICHARDSON- 440 AM CDT WED MAY 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA AND SOUTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL MOVE INTO THE AREA LATE WEDNESDAY...BRINGING A CHANCE FOR A FEW RUMBLES OF THUNDER THIS EVENING. SEVERE WEATHER IS NOT EXPECTED. MINOR FLOODING CONTINUES ALONG THE MISSOURI RIVER NEAR AND DOWNSTREAM OF PLATTSMOUTH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A FEW THUNDERSTORMS ARE POSSIBLE ON FRIDAY AFTERNOON AND EVENING...ESPECIALLY ALONG AND EAST OF THE MISSOURI RIVER. TA CHANCE OF THUNDERSTORMS RETURNS ON SUNDAY. FLOODING WILL CONTINUE THIS WEEK ALONG THE MISSOURI RIVER DOWNSTREAM OF PLATTSMOUTH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. MAYES
Nearby
Wind Advisories in Nebraska, 2011Wind Advisories in Iowa, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.